Psycho-Babble Medication Thread 1097008

Shown: posts 1 to 6 of 6. This is the beginning of the thread.

 

Quitting Effexor After 20 yrs WARNING and update

Posted by Mission7 on February 17, 2018, at 12:00:15

A WARNING for those wanting to quit SSRIs: do it slowly.

I wanted to quit EffexorXR for a handful of reasons, none of them pressing, I just thought it was time. So in the period between last Thanksgiving and the of January, I tapered off. I was aware of the electric jolts, the swooshing sound and other possible withdrawal symptoms. They were present, but not unmanageable and I was able to get Effexor free for over two weeks.

Then, after a period of being completely off Effexor for about two weeks I started to get little crying spells here and there, which lead up to a panic attack and a complete meltdown. I was thrown into a massive depressive episode complete with oversleeping, unable to eat, horrible crying spells and almost a psychosis.

I my panic, I able to stabilize myself with Lorazepam and decided to return to Effexor. The next couple of weeks were horrible as I walked around like a crying zombie. Finally, after that I started to come out of it and now, thank god, I'm OK.

Thanks to a fellow poster, Lamdage22, I was turned on to SurvivingAntiDrepressants.org, where I read similar stories. There advice, and I concur, if you want off on AD quit SLOWLY!!! They recommend reducing your dose by 10% per month.

Thanks for all you love.

 

Re: Quitting Effexor After 20 yrs WARNING and update

Posted by Christ_empowered on February 19, 2018, at 18:47:09

In reply to Quitting Effexor After 20 yrs WARNING and update, posted by Mission7 on February 17, 2018, at 12:00:15

sorry about this. im glad you're getting the help you need to move forward with your life. a slow taper is usually the best way to go, especially after long term use.

psych drugs are....crazy. my shrink agreed to redcue my abilify. i thought "awesome, now I won't have xyz, drug induced problems..." what I did not anticipate was the very real difference a simple dosage reduction in a powerful, long term psych drug would make.

slow and steady wins the race. good luck to you.

 

Re: Quitting Effexor After 20 yrs WARNING and update

Posted by Lamdage22 on February 21, 2018, at 7:49:09

In reply to Quitting Effexor After 20 yrs WARNING and update, posted by Mission7 on February 17, 2018, at 12:00:15

Even that was too quick for me. At least when it comes to Neuroleptics. Psychiatric drugs are not sugarpills that you should just quit.. So whats the plan now?

Regards,
Lamdage

 

Re: Quitting Effexor After 20 yrs WARNING and update

Posted by Mission7 on February 27, 2018, at 10:48:08

In reply to Re: Quitting Effexor After 20 yrs WARNING and update, posted by Lamdage22 on February 21, 2018, at 7:49:09

The plan now is to stabilize and begin tapering at 10% per month, changing diet, exercising and self-Cognitive Behavioral Therapy.

I've been studying about nutrition and brain health. Lotta stuff on youtube about it. Very promising.

Wish me luck.

 

Re: Quitting Effexor After 20 yrs WARNING and update

Posted by Lamdage22 on March 2, 2018, at 9:08:35

In reply to Re: Quitting Effexor After 20 yrs WARNING and update, posted by Mission7 on February 27, 2018, at 10:48:08

Good luck. I am also into healthy eating

 

Re: Quitting Effexor After 20 yrs WARNING and update Mission7

Posted by TriedEveryMedication on March 3, 2018, at 2:38:48

In reply to Quitting Effexor After 20 yrs WARNING and update, posted by Mission7 on February 17, 2018, at 12:00:15

> A WARNING for those wanting to quit SSRIs: do it slowly.
>
> I wanted to quit EffexorXR for a handful of reasons, none of them pressing, I just thought it was time. So in the period between last Thanksgiving and the of January, I tapered off. I was aware of the electric jolts, the swooshing sound and other possible withdrawal symptoms. They were present, but not unmanageable and I was able to get Effexor free for over two weeks.
>
> Then, after a period of being completely off Effexor for about two weeks I started to get little crying spells here and there, which lead up to a panic attack and a complete meltdown. I was thrown into a massive depressive episode complete with oversleeping, unable to eat, horrible crying spells and almost a psychosis.
>
> I my panic, I able to stabilize myself with Lorazepam and decided to return to Effexor. The next couple of weeks were horrible as I walked around like a crying zombie. Finally, after that I started to come out of it and now, thank god, I'm OK.
>
> Thanks to a fellow poster, Lamdage22, I was turned on to SurvivingAntiDrepressants.org, where I read similar stories. There advice, and I concur, if you want off on AD quit SLOWLY!!! They recommend reducing your dose by 10% per month.
>
> Thanks for all you love.

Effexor has a short half-life. My doc has me cross-taper with prozac which has a half-life of a couple weeks. I take the prozac one day instead of the effexor, then just stop taking the prozac. It fades out of your system slowly over a couple of weeks

It makes quitting effexor almost painless.


This is the end of the thread.


Show another thread

URL of post in thread:


Psycho-Babble Medication | Extras | FAQ


[dr. bob] Dr. Bob is Robert Hsiung, MD, bob@dr-bob.org

Script revised: February 4, 2008
URL: http://www.dr-bob.org/cgi-bin/pb/mget.pl
Copyright 2006-17 Robert Hsiung.
Owned and operated by Dr. Bob LLC and not the University of Chicago.